Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 11, 2013, 3:07 PM EDT for Bucks County, Montgomery County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2013, 3:07 PM EDT (19:07 UTC)
- Expired
- May 11, 2013, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Bucks County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WWUS81 KPHI 111907
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SAT MAY 11 2013
PAZ103>106-111945-
EASTERN MONTGOMERY PA-LOWER BUCKS PA-UPPER BUCKS PA-
WESTERN MONTGOMERY PA-
307 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BUCKS AND MONTGOMERY
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH WALES...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR MONTGOMERYVILLE AND BRITTANY
FARMS-HIGHLANDS AROUND 315 PM...DOYLESTOWN AND ROBESONIA AROUND 330
PM...AND NEW HOPE AROUND 345 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4022 7478 4010 7532 4026 7542 4042 7505
4040 7503 4040 7498 4038 7495 4034 7495
4029 7486 4026 7485
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 11, 3:07 PM EDT, 0 minutes earlier.
Area forecast discussion, May 11, 3:07 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SAT MAY 11 2013
.SYNOPSIS...
A STRONG COLD FRONT IN CENTRAL PENNSYLVANIA WILL CROSS OUR REGION
TONIGHT. HIGH PRESSURE IN THE CENTRAL PLAINS SUNDAY WILL SLOWLY
SLIDE TOWARD THE EAST COAST TUESDAY. A STRONG WARM FRONT ALONG THE
OHIO PENNSYLVANIA BORDER WEDNESDAY WILL MOVE INTO THE MID ATLANTIC
STATES THURSDAY WITH AN EVENTUAL COOL FRONTAL PASSAGE NEXT FRIDAY OR
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN AREA OF LOW PRESSURE ACROSS SOUTHEASTERN CANADA WILL STRENGTHEN
SOME. ITS ASSOCIATED STRONG COLD FRONT WILL GRADUALLY ARRIVE INTO
OUR AREA LATER THIS AFTERNOON. A GENERAL LULL IN THE PRECIPITATION
IS OCCURRING AT MIDDAY, HOWEVER ADDITIONAL DEVELOPMENT IS EXPECTED
AS SHORT WAVE ENERGY TO OUR SOUTHWEST TRACKS NORTHEASTWARD. SOME
ADJUSTMENTS TO THE POPS WERE MADE BASED ON TRENDS. THE HOURLY
TEMPERATURES ARE GENERALLY WARMER INLAND, WITH TEMPERATURES CLOSER TO
THE COAST RISING A BIT SLOWER DUE TO EARLIER CONVECTION. AS A
RESULT, SOME ADJUSTMENTS WERE NEEDED.
OTHERWISE, LARGE SCALE ASCENT IS FORECAST TO INCREASE THROUGH THE
AFTERNOON AS AN AMPLIFYING UPPER-LEVEL TROUGH APPROACHES FROM THE
WEST. THIS WILL COMBINE WITH BUILDING INSTABILITY TO GENERATE
SCATTERED THUNDERSTORMS THROUGH THE AFTERNOON. SUBTLE SHORT WAVES
WITHIN THE SOUTHWESTERLY FLOW SHOULD HELP TO ENHANCE THE LARGE SCALE
LIFT AND CONVERGENCE. THE OVERALL INSTABILITY WILL BE DRIVEN BY HOW
MUCH SUNSHINE OCCURS, HOWEVER IT WILL NOT TAKE MUCH GIVEN DEW POINTS
MOSTLY IN THE LOW TO MID 60S. A PRE-FRONTAL TROUGH COULD HELP FOCUS
MORE DEVELOPMENT. THE STORMS WILL BE DEVELOPING WITHIN A
STRENGTHENING MID LEVEL WIND FIELD AND WITH THIS FLOW MOSTLY FROM
THE SOUTHWEST, ENOUGH SHEAR SHOULD PROMOTE SOME STORM ORGANIZATION
IN THE FORM OF LINE SEGMENTS AND/OR CLUSTERS. AS A RESULT, LOCALLY
STRONG WIND GUSTS WILL BE POSSIBLE WITH STRONGER CONVECTIVE ELEMENTS
AND A SEVERE STORM CANNOT BE RULED OUT ESPECIALLY ACROSS THE
SOUTHERN ZONES. IT APPEARS THE MID LEVEL LAPSE RATES ARE NOT IDEAL,
THEREFORE IF HAIL WERE TO OCCUR WITH MORE ROBUST CELLS IT WILL
PROBABLY BE SUB-SEVERE. SINCE THE COVERAGE OF STRONGER STORMS IS
LESS CERTAIN ATTM, WE DID NOT ADD ENHANCED WORDING TO THE FORECAST
BUT THERE IS A MENTION IN THE HAZARDOUS WEATHER OUTLOOK. PW VALUES
AROUND AN INCH WILL ALSO LEAD TO BRIEF HEAVY RAIN.
AS THE BOUNDARY LAYER WARMS, THE SOUTHERLY FLOW SHOULD INCREASE SOME
AS MIXING DEEPENS A BIT. NO MAJOR CHANGES WERE MADE TO THE HIGH
TEMPERATURES ATTM.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT IS EXPECTED TO BE CROSSING OUR REGION DURING THE
EVENING AND OVERNIGHT HOURS. SCATTERED SHOWERS AND ANY
ISOLATED/SCATTERED T-STORMS WILL GRADUALLY DIMINISH FROM WEST TO
EAST ACROSS THE FORECAST AREA. WINDS WILL BECOME MORE WESTERLY AND
THEN NORTHWESTERLY DURING THE OVERNIGHT HOURS, WITH A COOLER AND
DRIER AIRMASS SETTLING ACROSS THE REGION. DEWPOINTS ARE FORECAST TO
FALL THROUGH THE 40S BY DAYBREAK SUNDAY, AND LOW TEMPERATURES ARE
EXPECTED TO DROP INTO THE COOL LOWER TO MIDDLE 50S ACROSS MUCH OF
THE REGION. A BLEND OF MET AND MAV GUIDANCE WAS USED FOR OVERNIGHT
TEMPERATURES AND DEWPOINTS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRAFT TO BE UPDATED BETWEEN 330 AND 345PM.
500 MB: A HIGH AMPLITUDE POSITIVELY TILTED COLD TROUGH DOWN THROUGH
THE OHIO VALLEY SUNDAY NIGHT MOVES EAST ACROSS THE MID ATLANTIC
STATES MONDAY NIGHT WITH STRONG RIDGING TO FOLLOW DURING MID WEEK.
MODEL CONFLICT DEVELOPS TOWARD NEXT WEEKEND...CREATING UNCERTAINTY
WHETHER THE 00Z-12Z/11 ECMWF VERSION - STRONG WARM RIDGE...OR THE
00Z-12Z/11 GEFS DEVELOPMENT OF A WEAK TROUGH...PREVAILS HERE IN THE
MID ATLANTIC STATES.
CALENDAR DAY AVERAGE TEMPERATURES: JUST AS THE WARMING MONTHLY MAY
AVERAGE TEMPERATURE THROUGH THE 11TH WAS CLOSING IN ON NEAR NORMAL
SOUTH OF KPHL AND 1 TO 3 DEGS ABOVE NORMAL NORTH OF KPHL...A SHARP
COOL DOWN OCCURS. TEMPERATURES SHOULD AVERAGE 10 TO 14 DEGREES
BELOW NORMAL MONDAY AND TUESDAY WITH FROST POTENTIAL NE PA MONDAY
MORNING AND FAR MORE WIDESPREAD TUESDAY MORNING IN THE SUBURBS...EVEN
DOWN INTO NE MD AND S DE. NEAR RECORD LOWS POSSIBLE MONDAY AND ESPECIALLY
TUESDAY MORNING. THEREAFTER...IT WARMS TO ABOUT 5 TO 8 DEGREES ABOVE
NORMAL THURSDAY AND PROBABLY FRIDAY...GREATER UNCERTAINTY THEREAFTER
AS ALLUDED TO AT THE END OF THE 500 MB SECTION ABOVE BUT THE 12Z GFS
HAS TRENDED TO WARMER THAN NORMAL TEMPS CONTINUING INTO THE WEEKEND.
THE DAILIES BELOW /INTERPRETATION OF MULTI MODEL ESSENCE-NOT EVERY
POSSIBLE SOLUTION LISTED/...
THE FORECAST FOR MONDAY AND TUESDAY IS 50 50 BLEND OF THE 12Z/11
NAM/GFS MAV/METMOS WITH TEMP CHECKS AGAINST THE RGEM/NAM/ECMWF 2M
TEMPS AND POPS ADDING A 30 PERCENT BLEND FROM THE 09Z/11 SREF.
THE PERIOD WEDNESDAY-SATURDAY IS ALMOST EXCLUSIVELY THE 15Z/11 HPC
GRIDDED ELEMENTS WITH A 50 50 BLEND OF THE 12Z/11 GFS MEXMOS FOR
TEMPS. HPC POPS MAY BE MODIFIED IF THE 12Z/11 MASS FIELDS OF THE
ECMWF CYCLICALLY SUGGEST AN ADJUSTMENT WITH SUPPORT FROM THE 12Z/11
GEFS 6 HR POPS FOR .05.
HAZARDS: FREEZE FROST POTENTIAL APPEARS TO BE THE FOREMOST CONCERN...
FIRST FOR NE PA MONDAY MORNING AND MUCH MORE WIDESPREAD FOR
TUESDAY MORNING. ITS ALREADY MENTIONED IN THE POCONOS WHERE
FREEZING TEMPS MAY OCCUR...BUT WILL ADD IT TO MUCH OF THE
COUNTRYSIDE OF PA/NJ IN THE 4PM HWO WHERE BELIEVE THERE IS
ADVISORY POTENTIAL.
MONDAY...WNW G15-20 MPH AND A NICE DAY. P/S AND DEFINITELY COOLER
THAN SUNDAY WITH TEMPS AT LEAST 10 DEGS BELOW NORMAL. MIGHT BECOME
MO CLOUDY MID OR LATE AFTN WITH AN ISOLATED COLD TROUGH ALOFT
INSTABILITY SHOWER. VERY LARGE 925-700MB LAPSE RATES OF 8-9C/KM. KI
ONLY AROUND 18C. POPS IN THE POCS LATE IN THE DAY.
TUESDAY...WNW WIND G10-15 MPH AND ANOTHER NICE DAY. P/S AND COOL! AT
LEAST 10 DEGS BELOW NORMAL.
WEDNESDAY...WAA SSW WIND G15 MPH. STILL A NICE M/SUNNY DAY! WAA
SHOWERS/SCT TSTMS POSSIBLE AT NIGHT? 00Z/11 EC/GFS FLAG POTENTIAL FOR
LATE NIGHT SEE TEXT (HAIL?) STRONG ELEVATED CONVECTION DELMARVA OR
EVEN KABE-KBLM SOUTH WITH TT 52-54 AND SWI -2 TO -4. 06Z/11 GFS
200-400J MLCAPE. NOT TOO BAD FOR THE MIDDLE OF THE NIGHT. MODELED
MARGINAL FOR SVR 0-6KM BULK SHEAR. FOR NOW RAN WITH THE HPC POPS
FOR WED NIGHT. TIMING OF CONVECTION WED NIGHT A LITTLE UNCERTAIN.
THURSDAY...WARMEST DAY OF THE WEEK? POTENTIALLY 5 TO 10 DEGREES
ABOVE NORMAL. CHANCE OF SHOWERS EARLY AND A BIT MURKY BUT BECOMING
P-M/SUNNY DURING THE AFTN. W WIND G 15 MPH. CHANCE LATE DAY OR
EVENING STRONG TSTMS DELMARVA WHERE 00Z/11 EC/GFS STILL FLAG HIGHLY
UNSTABLE SEE TEXT ENVIRONMENT. 06Z/11 GFS 1400J MLCAPE AT 18Z/16
VCNTY KPHL. AGAIN GFS MODELED 0-6KM BULK SHEAR WIND FIELDS MARGINAL
FOR SVR. AGAIN REMAINED WITH THE HPC POPS FOR THURSDAY. MUCH OF
THIS DAY SHOULD BE RAIN-FREE.
FRIDAY-SATURDAY...UNCERTAINTY .. PATTERN ALOFT AND OF COURSE AT THE
SURFACE IS WIDELY VARIANT IN THE 00Z/11 MODEL GUIDANCE. RELIED ON
HPC. OVERALL...VARIABLE CLOUDINESS. FOR NOW...THE 12Z GFS IS TRENDING
CLOSER TO THE CYCLICALLY CONSISTENT ECMWF.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR WITH LOCAL MVFR AS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS INCREASE IN COVERAGE. THERE SHOULD BE ENOUGH
COVERAGE OF THUNDER AT TIMES, THEREFORE A MENTION WAS INCLUDED IN A
TEMPO GROUP AT ALL TERMINALS. LOCALLY HEAVY RAIN WILL BRIEFLY LOWER
THE VISIBILITY TO ABOUT 1-2SM. SOUTH TO SOUTHWEST WINDS AROUND 10
KNOTS, WITH SOME GUSTS TO NEAR 20 KNOTS.
TONIGHT...SHOWERS AND SOME THUNDERSTORMS WILL DIMINISH FROM WEST TO
EAST THROUGH MIDNIGHT. THEREFORE, ANY MVFR CEILINGS AND/OR
VISIBILITIES WILL IMPROVE TO VFR. MVFR COULD LAST AT KACY AND KMIV
FOR AWHILE ALTHOUGH CONFIDENCE IS LOW REGARDING THIS. SOUTHWEST
WINDS WILL BECOME WEST AND NORTHWEST GENERALLY 10 KNOTS OR LESS.
THE LIGHT ENOUGH WINDS COMBINED WITH GRADUAL CLEARING FROM WEST TO
EAST COULD RESULT IN SOME LOCAL FOG, ESPECIALLY IF ENOUGH DRYING
DOES NOT OCCUR.
SUNDAY...VFR. NORTHWEST WINDS 10-20 KNOTS WITH GUSTS TO NEAR 25
KNOTS.
OUTLOOK...
DRAFT: MAY BE UPDATED BETWEEN 330-345PM.
SUN NIGHT...VFR. POSSIBLE SCT-BKN CLOUDS NEAR 7000 FT AT SUNSET
OTHERWISE BECOMING CLEAR. NORTHWEST WINDS GUSTS UNDER 15 KT. HIGH
CONFIDENCE.
MON...VFR WITH CIGS NEAR 6000 FT IN THE AFTN/EVE AND SMALL POTENTIAL
FOR A SHOWER BETWEEN 21Z/13-02Z/14...THEN BECOMING CLEAR MON
NIGHT. WEST-NORTHWEST WINDS GUST 15-20 KT. CONFIDENCE: HIGH
TUE...VFR WITH ONLY SCT CLOUDS AOA 7000 FT IN THE AFTN AND A WNW
WIND GUST TO 10-15 KT. CONFIDENCE: HIGH.
WEDNESDAY...OVERALL VFR CIRRUS IN THE AFTN. SSW WIND G15-20 KT DURING
WED AFTN.
WED NIGHT...CIGS NEAR 5000 FT WITH A BAND OF SCT TO BKN SHOWERS/TSTMS
MOVING EWD WITH A STRONG WARM FRONT. S WIND.
CONFIDENCE: MODERATE ON SCENARIO BUT CONFIDENCE FOR THE FCST CIGS IS
BELOW AVERAGE. MVFR OR EVEN BRIEF IFR CONDS COULD DEVELOP LATE AT NIGHT.
THURSDAY...ANY MVFR CONDS TO START THE DAY IN LEFTOVER SHOWERS...
HAZE...FOG SHOULD BECOME VFR BKN CIGS NEAR 5000 FT DURING THE AFTN
WITH WEST WIND GUST 15 KT. CHANCE OF A STRONG LATE DAY TSTM?
CONFIDENCE: MODERATE.
&&
.MARINE...
A STRONG COLD FRONT WILL SWEEP ACROSS OUR REGION TONIGHT. THE
SOUTHERLY FLOW AHEAD OF THE FRONT IS FORECAST TO INCREASE SOME,
HOWEVER MILDER AIR OVER COOLER WATER SHOULD SOMEWHAT LIMIT THE
VERTICAL MIXING ESPECIALLY OUTSIDE OF CONVECTION. THE SEAS HAVE BEEN
SLOW TO BUILD, WITH THEM RUNNING ABOUT A FOOT LOWER THAN WAVEWATCH
GUIDANCE ESPECIALLY ACROSS THE NORTHERN WATERS. WE DO HOWEVER
ANTICIPATE THE SEAS TO BUILD SOME MORE GIVEN THE SOUTHERLY FLOW.
THEREFORE THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR
ATLANTIC COASTAL WATERS THROUGH 22Z TODAY. A FEW GUSTS BETWEEN TO 25
KNOTS MAY OCCUR IN DELAWARE BAY, BUT WE DO NOT EXPECT THIS TO BE
WIDESPREAD OR PROLONGED. SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY GUSTY WINDS THROUGH THIS EVENING.
FOLLOWING THE COLD FRONTAL PASSAGE TONIGHT, WINDS AND SEAS ARE
EXPECTED TO SUBSIDE ON OUR AREA WATERS AS THE FLOW BECOMES OFFSHORE.
OUTLOOK...
NO HEADLINES ANTICIPATED ATTM UNTIL POSSIBLY AN SCA SITUATION LATE
WED AFTN THROUGH THURSDAY MORNING.
AN UNSEASONABLY COLD AIR MASS WILL SETTLE IN LATER SUNDAY AND
ESPECIALLY MONDAY INTO TUESDAY. THIS COULD PROMPT AN SCA FOR
SUNDAY EVENING BUT NONE ATTM.
&&
.CLIMATE...
RECORD LOWS THAT APPEAR VULNERABLE TO BE EQUALED OR EXCEEDED MONDAY
AND TUESDAY MORNING.
5/13 MONDAY
TTN 39 1939 AND 1907
RDG 36 1996 AND 1976
5/14 TUESDAY
MPO 29 1938
PHL 40 1996
RDG 33 1996
ILG 36 1996 1940 1939
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ450>455.
&&
SYNOPSIS...DRAG 307P
NEAR TERM...GORSE
SHORT TERM...KLINE
LONG TERM...DRAG 307P
AVIATION...DRAG/GORSE 307P
MARINE...DRAG/GORSE 307P
CLIMATE...307PHazardous weather outlook, May 11, 4:52 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 452 AM EDT SAT MAY 11 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-120900- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 452 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS TODAY AND THIS EVENING COULD BE STRONG WITH LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME FROST IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. IT IS POSSIBLE THAT SOME AREAS IN CARBON AND MONROE COUNTIES WILL DROP BELOW FREEZING FOR A TIME EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ012>024-026-027-PAZ070-071-102- 104-106-120900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 452 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS TODAY AND THIS EVENING COULD BE STRONG WITH LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-120900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 452 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ON SATURDAY COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 11, 1:39 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT SAT MAY 11 2013
MDZ019-020-111830-
CAROLINE MD-TALBOT MD-
139 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TALBOT AND CAROLINE
COUNTIES...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM TO THE SOUTH OF OXFORD AND TRAPPE...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR WINDYHILL AROUND
200 PM...AGNER AROUND 215 PM...AND SMITHVILLE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3857 7605 3860 7608 3859 7612 3864 7618
3866 7617 3867 7621 3894 7573 3865 7571
3868 7576 3867 7579 3870 7583 3869 7589
3866 7595 3860 7598
IOVINOSpecial weather statement, May 11, 2:24 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT SAT MAY 11 2013
NJZ009-PAZ105-111900-
HUNTERDON NJ-UPPER BUCKS PA-
224 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BUCKS AND HUNTERDON
COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN QUAKERTOWN AND OTTSVILLE IN UPPER BUCKS
COUNTY. IT WAS MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE
NEAR OTTSVILLE AROUND 230 PM...CLINTON AROUND 245 PM...AND LEBANON
AND WHITE HOUSE STATION AROUND 300 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4051 7477 4051 7479 4045 7476 4040 7495
4041 7504 4037 7510 4033 7526 4048 7539
4075 7485 4074 7483 4074 7477 4058 7472
IOVINOSpecial weather statement, May 11, 2:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT SAT MAY 11 2013
DEZ002-MDZ015-019-020-111945-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
244 PM EDT SAT MAY 11 2013
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AND LOW LYING AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3899 7634 3898 7620 3905 7620 3934 7551
3895 7532 3883 7572 3880 7572 3863 7616
3873 7626 3871 7633 3878 7636 3887 7625
3881 7621 3883 7620 3894 7624 3890 7624
3893 7628 3889 7627 3891 7632 3884 7639
MEOLASpecial weather statement, May 11, 2:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT SAT MAY 11 2013
NJZ008>010-012-111930-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
249 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTERDON...
MIDDLESEX...MORRIS AND SOMERSET COUNTIES...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLEMINGTON...MOVING EAST AT 35 MPH. THE
THUNDERSTORM WILL BE NEAR FLAGTOWN AROUND 300 PM...SOMERVILLE AND
RARITAN AROUND 315 PM...WATCHUNG AND SOUTH PLAINFIELD AROUND 330 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4047 7437 4039 7497 4041 7500 4055 7508
4075 7440 4072 7439 4067 7445 4067 7440
4066 7440 4062 7442 4060 7444 4060 7438
IOVINOSpecial weather statement, May 11, 3:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SAT MAY 11 2013
PAZ103>106-111945-
EASTERN MONTGOMERY PA-LOWER BUCKS PA-UPPER BUCKS PA-
WESTERN MONTGOMERY PA-
307 PM EDT SAT MAY 11 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BUCKS AND MONTGOMERY
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH WALES...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR MONTGOMERYVILLE AND BRITTANY
FARMS-HIGHLANDS AROUND 315 PM...DOYLESTOWN AND ROBESONIA AROUND 330
PM...AND NEW HOPE AROUND 345 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4022 7478 4010 7532 4026 7542 4042 7505
4040 7503 4040 7498 4038 7495 4034 7495
4029 7486 4026 7485
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:03 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 117 min |
| May 11, 2:24 PM EDT | Special Weather Statement | PHI | Hunterdon | 36 min |
| May 11, 2:44 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 2 hr |
| May 11, 2:49 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 41 min |
| May 11, 3:03 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 42 min |
| May 11, 3:15 PM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester | 60 min |
| May 11, 3:37 PM EDT | Areal Flood Advisory | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 3 hr |
| May 11, 3:44 PM EDT | Small Craft Advisory | PHI | 24 hr | |
| May 11, 3:54 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 66 min |
| May 11, 4:13 PM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 62 min |
| May 11, 7:49 AM EDT | Special Weather Statement | PHI | Kent | 41 min |
| May 11, 2:44 PM EDT | Special Weather Statement | PHI | Kent | 61 min |
| May 11, 5:10 PM EDT | Special Weather Statement | PHI | New Castle | 65 min |
| May 11, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 42 min |
| May 11, 1:39 PM EDT | Special Weather Statement | PHI | Caroline | 51 min |
| May 11, 4:27 PM EDT | Special Weather Statement | PHI | Cecil | 63 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.